MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3546312
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction with a 350cc mentor cpx 2 breast tissue expander and experienced postoperative right-sided deflation.As a result, the patient underwent removal and replacement on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 10/23/29, the investigation on the suspected medical device was completed.Investigation summary: according to the information provided, it was reported that the patient experienced a deflation on the breast tissue expander.During evaluation of the sample, it was observed to be intact.Leak testing revealed three tears on anterior aspect measuring approximately less that 0.1 cm.Microscopic examination on the edges of the tears gave no indications of instrument damage.No other anomalies observed.Possible causes of deflation of tissue expander include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 2 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8951916
Report Number1645337-2019-18209
Device Sequence Number2688192
Product Code LCJ
UDI-Device Identifier00081317002314
UDI-Public00081317002314
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Catalogue Number3546312
Device Lot Number6982504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1